question-icon

Are low cortisol levels a cause for concern?

default
Posted on Thu, 19 May 2016
Question: My cortisol levels are very low - ranging from 2.5 to 3 throughout the day. Is this dangerous? what long-term problems are associated with this and what can I do now to increase my levels?
thank you


Oh...
I'm taking Lamotrigine and a low dose of clonazepam
doctor
Answered by Dr. Saad Sultan (4 hours later)
Brief Answer:
need to consult endocrinologist

Detailed Answer:
Welcome at HCM
I am Dr XXXXXXX XXXXXXX and will be answering your query. I have read and understood your health concerns.
In my opinion , you really need to see your physician. There is need to get combined approach from your physician and endocrinologist so that it can be be managed well.

It is important to find at which time of day cortisol levels are measured. It should be measured at 8 :00 am in morning. Low cortisol levels causes decrease in BP, lethargy and decreases the ability to fight stress. It is dangerous in long term.

Clonazepam do cause decrease in cortisol levels.
Meet endocrinologist so that exact cause can be elicited whether its in adrenal , pituitary or in hypothalamus.

Hope It helps...
Feel free to ask any time.
Regards
Dr XXXXXXX XXXXXXX
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Saad Sultan

General & Family Physician

Practicing since :2013

Answered : 1049 Questions

premium_optimized

The User accepted the expert's answer

Share on
Are low cortisol levels a cause for concern?

Brief Answer: need to consult endocrinologist Detailed Answer: Welcome at HCM I am Dr XXXXXXX XXXXXXX and will be answering your query. I have read and understood your health concerns. In my opinion , you really need to see your physician. There is need to get combined approach from your physician and endocrinologist so that it can be be managed well. It is important to find at which time of day cortisol levels are measured. It should be measured at 8 :00 am in morning. Low cortisol levels causes decrease in BP, lethargy and decreases the ability to fight stress. It is dangerous in long term. Clonazepam do cause decrease in cortisol levels. Meet endocrinologist so that exact cause can be elicited whether its in adrenal , pituitary or in hypothalamus. Hope It helps... Feel free to ask any time. Regards Dr XXXXXXX XXXXXXX